MAUDE Adverse Event Report: ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; INSTRUMENT, HIP

ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; INSTRUMENT, HIP
Catalog Number 00249000364
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2.Report source: canada.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that during an initial hip procedure, the tip of the reamer broke off inside the patient during routine cm nail.No harm was reported.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The lag screw reamer was returned for investigation.The rear end and the shaft of show signs of normal usage and are overall inconspicuous.The cutting edges of the instrument are damaged, and the tip of the reamer is fractured off; the fragments were not returned.A review of the device manufacturing records confirmed no abnormalities or deviations.Surgical technique recommends to "assemble the lag screw trocar into the lag screw cannula and pass through the correct hole in the targeting guide for the chosen ccd angle" and suggest "hole indicators can be placed in static (st) and dynamic (dy) holes of the targeting guide and in holes for ccd angles that will not be used to avoid the occidental use of those holes during the surgery".Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Based on the analysis of the returned instrument, a fracture of the tip ca be confirmed.The fractured fragments of the lag screw reamer were not returned.The review of the surgical technique suggests that using the wrong ccd angle during assembly of the lag screw reamer on the targeting guide could potentially lead to an impingement of the tip of the lag screw on the nail, which might contribute to the fracture of the reamer.However, with the available information, it is impossible to reproduce the reported event, and a definitive root cause cannot be established.As per iso 10993-1, the instrument involved is classified as an externally communicating medical device with limited (< 24 hours) contact with bones and tissue.Instructions for use states that ¿any decision to leave or remove broken instruments (e.G., drill fragments) is left to the surgeon¿s ultimate discretion and must take into account the associated risks¿.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
ZNN¿¢, CMN LAG SCREW REAMER, SHORT
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22289678
Report Number0009613350-2025-00450
Device Sequence Number8319653
Product Code LZO
UDI-Device Identifier00889024276260
UDI-Public(01)00889024276260(10)4505181619
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249000364
Device Lot Number4505181619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown